MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX LEFT ATRIAL APPENDAGE CLOSURE DEVICE WITH DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX LEFT ATRIAL APPENDAGE CLOSURE DEVICE WITH DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10390
Medical Device Problem Codes Nonstandard Device (1420); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device shift occurred.A left atrial appendage (laa) closure procedure was performed, and a 35mm watchman flx closure device was implanted on (b)(6) 2024.The patient was discharged.At the routine 45-day follow-up, computed tomography imaging revealed the device had shifted.No intervention was performed and there were no patient complications.Upon analysis, it was found that the ct imaging showed crossed tines and the device puck in the center of the device, indicating a device fracture due to axial compression of the device in its current position.
 
Additional Manufacturer Narrative
B3 date of event: event date estimated as (b)(6) 2024 as the event was reported to have occurred at the 45 day follow up after implant date of (b)(6) 2024.Media was provided and evaluated by members of the bsc training team, medical safety, and clinical specialists.The media review concluded that the patient anatomy had a large distal volume, which may have led to low compression and poor anchor engagement, causing the position to shift into the laa upon core wire release.No indication of use error.Additional observation: ct imaging shows crossed tines and the device puck in the center of the device, indicating a device fracture due to axial compression of the device in its current position.

Brand Name
WATCHMAN FLX LEFT ATRIAL APPENDAGE CLOSURE DEVICE WITH DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24499694
Report Number2124215-2026-11727
Device Sequence Number13290811
Product Code NGV
UDI-Device Identifier08714729860525
UDI-Public(01)08714729860525(17)260723(10)32073386
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Model Number10390
Device Catalogue Number10390
Device Lot Number0032073386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date03/03/2026
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale